Alert archive / Ohio / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 71, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 28, 2023, 1:33 PM EDT for Morgan County, Perry County, Ohio. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2023, 1:33 PM EDT (17:33 UTC)
- Expired
- Jul 28, 2023, 2:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morgan County, OH, Perry County, OH
The radar
The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 1:50 PM EDT | TSTM WND DMG | Shawnee, OH | Trees down on State Route 37 and across southern end of county causing power outages. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1545 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219
WUUS51 KRLX 281733
SVRRLX
OHC115-127-281815-
/O.NEW.KRLX.SV.W.0071.230728T1733Z-230728T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
133 PM EDT Fri Jul 28 2023
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Perry County in southeastern Ohio...
Northwestern Morgan County in southeastern Ohio...
* Until 215 PM EDT.
* At 131 PM EDT, a thunderstorm was located over Hide-A-Way Hills,
or 7 miles north of Logan, moving east at 35 mph. This storm is
likely to become severe as it moves into Perry County.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
New Lexington, Somerset, Shawnee, Perry State Forest, Crooksville,
Junction City, New Straitsville, Corning, Glenford, Hemlock, and
Rendville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3991 8217 3982 8217 3982 8208 3977 8208
3977 8195 3957 8188 3955 8215 3956 8226
3959 8228 3960 8238 3974 8236 3975 8240
3983 8239 3984 8247 3986 8247 3991 8225
TIME...MOT...LOC 1731Z 255DEG 30KT 3964 8246
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ABE2 follow-up statements
181
WWUS51 KRLX 281755
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
155 PM EDT Fri Jul 28 2023
OHC115-127-281815-
/O.CON.KRLX.SV.W.0071.000000T0000Z-230728T1815Z/
Perry OH-Morgan OH-
155 PM EDT Fri Jul 28 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CENTRAL PERRY AND NORTHWESTERN MORGAN COUNTIES...
At 155 PM EDT, a severe thunderstorm was located over New Lexington,
moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
New Lexington, Somerset, Shawnee, Perry State Forest, Crooksville,
Junction City, Corning, Hemlock, and Rendville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3982 8217 3982 8208 3977 8208 3977 8195
3957 8188 3955 8215 3974 8236 3975 8240
3983 8239
TIME...MOT...LOC 1755Z 255DEG 30KT 3969 8221
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ABE843
WWUS51 KRLX 281813
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
213 PM EDT Fri Jul 28 2023
OHC115-127-281823-
/O.EXP.KRLX.SV.W.0071.000000T0000Z-230728T1815Z/
Perry OH-Morgan OH-
213 PM EDT Fri Jul 28 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERRY AND NORTHWESTERN
MORGAN COUNTIES WILL EXPIRE AT 215 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3982 8217 3982 8208 3977 8208 3977 8195
3957 8188 3955 8215 3974 8236 3975 8240
3983 8239
TIME...MOT...LOC 1813Z 255DEG 30KT 3973 8203
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 12:56 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 28, 12:56 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1256 PM EDT Fri Jul 28 2023
.SYNOPSIS...
Mid-upper level ridging building toward the area through today
increases the heat and humidity. A cold front pushes through
Saturday night. Cooler with high pressure early next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 1252 PM Friday...
Key Points:
* Very muggy tonight.
* Heat Advisory/warning remain in effect until 9 PM this evening.
* Marginal risk for excessive rainfall persists thru tonight.
* Marginal risk for severe thunderstorms persists thru tonight.
* Slight risk for excessive rainfall for Saturday.
* Slight risk for severe thunderstorms for Saturday.
A hot temperatures and ample low level moisture could trigger
additional convection over our CWA this afternoon and evening.
Radar shows a convective line across OH moving east into our
area. This activity was not depicted well by any models.
Another round of convection, perhaps better organized, is
possible shortly after midnight as an H500 shortwave crosses our
area. These storms could produce very heavy downpours, localized
flooding and strong gusty winds.
On Saturday, a cold front approaches from the north enhancing
showers and storms as it drops slowly south across our area. Models
show strong BL convergence within SBCAPE values exceeding 3,000 J/Kg
under an environment of low deep layered shear. PWATs around 2.2
inches ahead of the front will likely enhance rainfall rates. The
area is under a Slight risk for severe thunderstorms and a slight
risk for excessive rainfall through Saturday evening.
Saturday will be another hot day with many locations reaching triple
digit heat indices. It will continue to feel very muggy with
dewpoints forecast to reach the upper 70's in the lowlands. Some
localized spots will see as high as 108 heat index values even with
some cloud coverage. Therefore, will continue to advertise the Heat
Advisory for Saturday.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 340 AM Friday...
Key Points:
* Hot Saturday with strong afternoon and evening
thunderstorms possible.
* Slight risk for excessive rainfall for the region Saturday.
* Also on Saturday, a Slight risk for severe thunderstorms
southeast of an Elkins to Charleston line; elsewhere, a
Marginal risk.
Hot conditions will be followed by a strong cold front which brings
another round of showers and thunderstorms late Saturday morning
through early Saturday night. An upper level trough over the
northeastern states pushes a surface low and associated front
over Ohio to the mountains. There is some uncertainty on the
timing of the front, so held off on issuing a heat advisory for
now. Much of the area may need a heat advisory for Saturday as a
thermal ridge precedes the approaching front.
A few thunderstorms may reach severe levels during the
afternoon and evening hours as a strong shortwave travels from
over Ohio to the Appalachian Mountains during peak heating.
There is still some uncertainty with the dynamics on this next
storm system. The latest updates from the Storm Prediction
Center introduced a Slight risk on Saturday southeast of an
Elkins to Charleston line. The main threat will be from wind;
however, hail and locally heavy rainfall will be possible.
The front crosses the mountains Saturday night with a stable air
mass allowing patchy fog to develop early Sunday morning. The
upper level trough that moved the front through on Saturday will
still be along the east coast. Weak upper waves will move
through the flow aloft which will support a few showers and
thunderstorms Sunday afternoon and evening. Temperatures on
Sunday max out in the lower to mid 80s which offers a break from
the heat wave.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 1220 PM Friday...
A surface high pressure system will build over the area on
Monday and remain through mid week. The flow aloft will remain
out of the northwest. This will allow for mostly dry weather
with warm afternoons and cool nights.
Models show a cold front approaching the area from the northwest
Thursday night or Friday. This will allow for a chance of
showers and thunderstorms, but models do differ on the timing of
this front and the associated precipitation.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 1252 PM Friday...
VFR conditions will quickly deteriorate as a convective line
moves across the Middle Ohio valley into WV this afternoon into
the evening. Strong to severe thunderstorms are likely to
produce damaging winds, hail and very heavy downpours. An
isolated tornado can not be ruled out. Expect brief periods of
IFR/LIFR conditions along thunderstorms.
Behind the aforementioned line of convection, MVFR ceilings
could materialize into the evening hours. There could be periods
of VFR conditions overnight. However, models suggest an H500
shortwave moving into our territory late overnight into Saturday
morning perhaps bringing another convective complex to the area.
Southwest winds at 10 knots or less will prevail, becoming gusty
near storms. Winds will turn light from the south later tonight.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: Medium to high.
ALTERNATE SCENARIOS: TAFs may need to be amended for direct
thunderstorm hits this afternoon. Periods of post rain dense
fog could develop overnight.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
EDT 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z SATURDAY...
Localized brief IFR conditions possible in showers and thunderstorms
Saturday afternoon and night. IFR possible in fog Sunday night
and Monday night.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 9 PM EDT this evening for WVZ005>011-
013>020-024>034-039-040.
Excessive Heat Warning until 9 PM EDT this evening for
WVZ005>009-013>019-025-026.
OH...Heat Advisory until 9 PM EDT this evening for OHZ066-067-075-
076-083>087.
Excessive Heat Warning until 9 PM EDT this evening for
OHZ085>087.
KY...Heat Advisory until 9 PM EDT this evening for KYZ101>103-105.
Excessive Heat Warning until 9 PM EDT this evening for KYZ103.
VA...Heat Advisory until 9 PM EDT this evening for VAZ003-004.
&&
SYNOPSIS...RPY/ARJ
NEAR TERM...ARJ
SHORT TERM...KH
LONG TERM...RPY
AVIATION...ARJHazardous weather outlook, Jul 28, 6:56 AM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 656 AM EDT Fri Jul 28 2023 WVZ515>526-291100- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 656 AM EDT Fri Jul 28 2023 This Hazardous Weather Outlook is for portions of northeast and southeast West Virginia. .DAY ONE...Today and Tonight. Showers and storms this afternoon and evening will contain heavy downpours. Localized water issues could occur if repetitive storms occur over the same location. In addition, there is a marginal risk for severe storms today, with damaging winds the primary risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of showers and storms with heavy downpours this weekend could lead to localized water issues. In addition, there is a slight risk for severe storms on Saturday, with damaging winds the primary hazard. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101-102-105-OHZ066-067-075-076-083-084-WVZ010-011-020-028>032-039- 040-291100- Greenup-Carter-Lawrence KY-Perry-Morgan-Athens-Washington-Jackson OH- Vinton-Pleasants-Tyler-Doddridge-Braxton-Gilmer-Lewis-Harrison- Taylor-Upshur-Barbour- 656 AM EDT Fri Jul 28 2023 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, and portions of central and northern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Showers and storms this afternoon and evening will contain heavy downpours. Localized water issues could occur if repetitive storms occur over the same location. In addition, there is a marginal risk for severe storms today, with damaging winds the primary risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of showers and storms with heavy downpours this weekend could lead to localized water issues. In addition, there is a marginal risk for severe storms on Saturday, with damaging winds the primary hazard. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ024-027-033-034-291100- Dickenson-Buchanan-Mingo-Clay-McDowell-Wyoming- 656 AM EDT Fri Jul 28 2023 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia, and portions of central and southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Showers and storms this afternoon and evening will contain heavy downpours. Localized water issues could occur if repetitive storms occur over the same location. In addition, there is a marginal risk for severe storms today, with damaging winds the primary risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of showers and storms with heavy downpours this weekend could lead to localized water issues. In addition, there is a slight risk for severe storms on Saturday, with damaging winds the primary hazard. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ103-OHZ085>087-WVZ005>009-013>019-025-026-291100- Boyd-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood- Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Logan-Boone- 656 AM EDT Fri Jul 28 2023 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, and portions of central, northern, southern and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Showers and storms this afternoon and evening will contain heavy downpours. Localized water issues could occur if repetitive storms occur over the same location. In addition, there is a marginal risk for severe storms today, with damaging winds the primary risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of showers and storms with heavy downpours this weekend could lead to localized water issues. In addition, there is a marginal risk for severe storms on Saturday, with damaging winds the primary hazard. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jul 28, 1:10 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Charleston WV
110 PM EDT Fri Jul 28 2023
KYZ101-102-OHZ083-084-281745-
Greenup KY-Carter KY-Jackson OH-Vinton OH-
110 PM EDT Fri Jul 28 2023
...Strong thunderstorms will impact portions of Greenup, northwestern
Carter, Jackson and Vinton Counties through 145 PM EDT...
At 109 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kingston to 6 miles west of Vanceburg.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Portsmouth, Jackson, Wellston, Mcarthur, Oak Hill, Lake Hope State
Park, Wheelersburg, Greenup, Gesling, Greenbo Lake, Load, Sciotodale,
Letitia, Franklin Furnace, Carter, South Shore, Hamden, Coalton,
Zaleski, and Brushart.
Those attending the Vinton County Fair are in the path of these
storms and should prepare for strong winds and lightning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3859 8307 3873 8303 3875 8288 3886 8276
3894 8275 3895 8280 3897 8281 3937 8275
3937 8252 3940 8251 3939 8229 3929 8229
3885 8261 3885 8276 3874 8287 3861 8285
3857 8281 3834 8297 3841 8323
TIME...MOT...LOC 1709Z 281DEG 27KT 3946 8281 3856 8344
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABESpecial weather statement, Jul 28, 1:14 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
114 PM EDT Fri Jul 28 2023
KYZ102-281800-
Carter KY-
114 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of Carter County
through 200 PM EDT...
At 113 PM EDT, Doppler radar was tracking a strong thunderstorm near
Muses Mills, or 13 miles north of Morehead, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grayson, Olive Hill, Grayson Lake State Park, Carter Caves State
Park, Grahn, Soldier, Globe, and Hitchins.
This includes Interstate 64 in Kentucky between mile markers 149 and
177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Grayson Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning.
&&
LAT...LON 3833 8332 3833 8327 3834 8323 3842 8324
3843 8322 3837 8284 3818 8292 3817 8294
3818 8299 3820 8301 3820 8304 3818 8305
3823 8309 3827 8317 3823 8322 3819 8323
3819 8326 3822 8329 3821 8330 3831 8334
TIME...MOT...LOC 1713Z 281DEG 33KT 3839 8348
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABESpecial weather statement, Jul 28, 1:18 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Charleston WV
118 PM EDT Fri Jul 28 2023
OHZ076-WVZ009-010-281800-
Washington OH-Wood WV-Pleasants WV-
118 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of central Washington,
central Pleasants and north central Wood Counties through 200 PM
EDT...
At 118 PM EDT, Doppler radar was tracking a strong thunderstorm near
Marietta, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marietta, St. Marys, Vienna, Williamstown, Belmont, Boaz, Newport,
Lowell, Lower Salem, Willow Island, and Devola.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 182 and 186.
Interstate 77 in Ohio between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3958 8126 3958 8116 3938 8109 3932 8158
3953 8164 3960 8139 3960 8136 3959 8135
3959 8128 3961 8128 3961 8127
TIME...MOT...LOC 1718Z 256DEG 16KT 3947 8153
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ABESpecial weather statement, Jul 28, 1:25 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
125 PM EDT Fri Jul 28 2023
OHZ066-075-281800-
Athens OH-Perry OH-
125 PM EDT Fri Jul 28 2023
...A strong thunderstorm will impact portions of Perry and
northwestern Athens Counties through 200 PM EDT...
At 125 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hide-A-Way Hills, or near Logan, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nelsonville, New Lexington, Glouster, Somerset, Shawnee, Perry State
Forest, Thornport, Harbor Hills, Crooksville, Chauncey, Thornville,
Junction City, New Straitsville, Corning, Buchtel, Jacksonville,
Murray City, Trimble, Glenford, and Hemlock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3991 8217 3982 8217 3981 8207 3973 8208
3972 8203 3949 8205 3946 8203 3938 8203
3939 8229 3947 8228 3947 8217 3955 8216
3956 8226 3959 8226 3960 8238 3974 8236
3974 8241 3983 8240 3984 8247 3993 8246
TIME...MOT...LOC 1725Z 254DEG 39KT 3963 8246
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:09 PM EDT | Special Weather Statement | RLX | Gallia | 21 min |
| Jul 27, 10:28 PM EDT | Special Weather Statement | RLX | Gallia | 17 min |
| Jul 28, 6:52 AM EDT | Excessive Heat Warning | RLX | Gallia, Lawrence, Meigs | 11 hr |
| Jul 28, 1:10 PM EDT | Special Weather Statement | RLX | Jackson, Vinton | 35 min |
| Jul 28, 1:18 PM EDT | Special Weather Statement | RLX | Washington | 42 min |
| Jul 28, 1:25 PM EDT | Special Weather Statement | RLX | Perry | 35 min |
| Jul 28, 1:46 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 29 min |
| Jul 28, 1:51 PM EDT | Special Weather Statement | RLX | Athens, Gallia, Jackson, Meigs, Morgan, Vinton | 39 min |
| Jul 28, 2:01 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Vinton, Washington | 44 min |
| Jul 28, 2:06 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 39 min |
| Jul 28, 2:28 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Washington | 47 min |
| Jul 28, 2:52 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 38 min |
| Jul 28, 3:13 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.